# SDR 20000925SH007

- Difficulty date: September 8, 2000
- Submitted: September 25, 2000
- Operation: General aviation
- Aircraft: N603BP
- Make and model: Doug 600N
- Aircraft serial: RN029
- System (JASC): 6720 · Tail Rotor Control System
- Part: Pitch Slider
- Part number: 500N53673
- Condition: Corroded
- Location: Notar Fan
- Part time: 601 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING REMOVAL OF NO TAIL ROTOR (NOTAR) FAN BEARING, DISCOVERED THE FAN PITCH SLIDER, P/N 500N5367-3, AND FAN SUPPORT SHAFT, P/N 500N5357-11, HAD PITTING CORROSION.  A NEW SUPPORT SHAFT AND SLIDER WERE INSTALLED.  WITH NEW PARTS INSTALLED, A CONDITION OF EXCESSIVE BINDING OF THE FAN PITCH SLIDER EXISTED.  IN CONJUNCTION WITH MD HELICOPTERS TECH REPS, DETERMINED THE TORQUE APPLIED TO THE PITCH SUPPORT SHAFT LOCKNUT P/N NAS1493-6F (60 TO 70 FEET/POUNDS AS SPECIFICIED IN THE HANDBOOK OF MAINTENANCE INSTRUCTIONS) WAS EXCESSIVE AND WAS THE MAJOR CONTRIBUTING FACTOR OF THE BINDING OF THE PITCH SLIDER.  (X)
